Alert archive / Kansas / Winter Storm Watches in 2018
Winter Storm Watch 2, NWS Dodge City, KS
NWS Dodge City, KS issued this winter storm watch at Nov 23, 2018, 4:13 AM CST for Ellis County, Trego County, Kansas. It took effect at Nov 25, 2018, 12:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 23, 2018, 4:13 AM CST (10:13 UTC)
- In effect from
- Nov 25, 2018, 12:00 AM CST
- Expired
- Nov 23, 2018, 1:31 PM CST
- In force
- Issued by
- NWS Dodge City, KS
Counties Ellis County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 132 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 10.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1559 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 343 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
745 WWUS43 KDDC 231013 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 413 AM CST Fri Nov 23 2018 ...Winter Storm Expected to Impact Central Kansas Saturday Night... .A strong, fast moving winter storm will impact portions of central Kansas Saturday night into Sunday morning. Strong winds and snow could create hazardous travel conditions. KSZ030-031-232130- /O.NEW.KDDC.WS.A.0002.181125T0600Z-181125T1800Z/ Trego-Ellis- Including the cities of Wakeeney, Pheifer, and Hays 413 AM CST Fri Nov 23 2018 ...WINTER STORM WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... * WHAT...Snow accumulations of up to 2 inches with locally higher amounts possible. Winds gusting to 50 mph will cause areas of blowing snow which could cause near whiteout conditions. * WHERE...Trego and Ellis Counties. * WHEN...From late Saturday night through Sunday morning. * ADDITIONAL DETAILS...Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$
1 follow-up statement
668 WWUS43 KDDC 231931 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 131 PM CST Fri Nov 23 2018 ...A Storm System Is Expected to Impact Central Kansas Saturday Night and early Sunday... .A strong, fast moving winter storm will impact portions of central Kansas Saturday night into Sunday morning. Strong winds and snow could create hazardous travel conditions. KSZ030-031-241100- /O.UPG.KDDC.WS.A.0002.181125T0600Z-181125T1800Z/ /O.NEW.KDDC.WW.Y.0016.181125T0600Z-181125T1800Z/ Trego-Ellis- Including the cities of Wakeeney, Pheifer, and Hays 131 PM CST Fri Nov 23 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO NOON CST SUNDAY... * WHAT...Snow and blowing snow are expected. Total snow accumulation an inch or less along with winds gusting as high as 45 mph. * WHERE...Trego and Ellis Counties. * WHEN...From midnight Saturday night to noon CST Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions along with reduced visibility in blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ jf
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this winter storm watch went out at Nov 23, 4:05 AM CST, 8 minutes earlier.
Area forecast discussion, Nov 23, 4:05 AM CST, 8 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 405 AM CST Fri Nov 23 2018 ...Updated short and long term discussion... .SHORT TERM...(Today and tonight) Issued at 405 AM CST Fri Nov 23 2018 An upper level shortwave was moving east out over the central High Plains early this morning. At the surface, a low pressure trough was progressing east through Garden City and Liberal with a weak cold front on its heels moving into northwest Kansas. Radar showed a few showers, mostly virga, moving through the area. Clouds will be decreasing from west to east while northwest winds pick up behind the front. The airmass behind the front is Pacific in origin and fairly mild. With a long fetch of downslope flow developing today, temperatures will likely warm up to around or a little warmer than the warmer GFS MAV guidance. Have raised temperatures 2-5 degrees across the area with the biggest increases in central Kansas. The shortwave trough continues to pull away from the High Plains with weak high pressure building in tonight. Winds will diminish with the loss of daytime heating. Lighter winds and clear skies tonight will allow temperatures to fall into the upper 20s and low 30s. .LONG TERM...(Saturday through Thursday) Issued at 405 AM CST Fri Nov 23 2018 A stronger upper level disturbance will move through the northern Rockies and approach the Front Range by Saturday evening before moving out over Kansas and Nebraska Saturday night. The models continue to show some run to run variability regarding the track and strength of this system. The official forecast will reflect 1-2 inches in central Kansas along I-70 with lesser amounts farther south. Given the continued model uncertainties, these amounts could be subject to change. Strong northerly winds will develop Saturday night with gusts to around 50 mph possible. Portions of central Kansas could see a period of considerable blowing snow causing poor visibility. After collaboration with adjacent offices to the north and east, consensus was to issue a Winter Storm Watch for central Kansas areas along I-70, especially given the holiday weekend traffic. The upper disturbance will be moving out of the High Plains fairly rapidly on Sunday and the snow should be winding down by late morning. The early part of next week should be quiet with a slow warming trend. Another disturbance could bring a chance for light rain or light snow to parts of the region by around Wednesday night and Thursday. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1112 PM CST Thu Nov 22 2018 VFR cigs are anticipated to persist across western Kansas through the first part of this TAF period but will eventually scatter out as an upper level disturbance moves east of the area after sunrise. Strong low level southerly winds off the surface will switch to the northwest later tonight. This will lead to LLWS conditions over the area terminals at least through sunrise. Northwest winds will be gusty to around 25-30 knots through the day Friday before tapering off by sunset. && .PRELIMINARY POINT TEMPS/POPS... DDC 65 32 62 32 / 0 0 0 40 GCK 64 29 63 30 / 0 0 0 40 EHA 64 32 67 31 / 0 0 0 10 LBL 66 30 67 33 / 0 0 0 10 HYS 65 31 60 30 / 0 0 0 80 P28 69 34 66 36 / 0 0 0 20 && .DDC WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from late Saturday night through Sunday morning for KSZ030-031. && SHORT TERM...Gerard LONG TERM...Gerard AVIATION...Gerard
Hazardous weather outlook, Nov 22, 4:48 AM CST, 23 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 448 AM CST Thu Nov 22 2018 KSZ030-031-043>046-061>066-074>081-084>090-231100- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 448 AM CST Thu Nov 22 2018 /348 AM MST Thu Nov 22 2018/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Days 2-7 Discussion ------------------- Gusty northwest winds are expected across central and southwest Kansas on Friday. With humidity levels expected to drop into the 20-25 percent range, there will be an increased fire weather risk during the day. Saturday night will see another stronger cold front push through central and southwest Kansas. Winds could possibly gust to 60 mph behind the front. A good chance for rain changing to snow continues for the area along I-70 where snow and blowing snow could impact travel. Days 2-7 Hazards ---------------- * Friday - Non thunderstorm wind: Limited risk - Fire weather: Significant risk * Saturday - Non thunderstorm wind: Significant risk - Snow: Limited risk - Fire weather: Elevated risk * Sunday - Non thunderstorm wind: Elevated risk * Monday No hazards. * Tuesday No hazards. * Wednesday No hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 1:31 PM CST | Winter Weather Advisory | DDC | Ellis, Trego | 24 hr |
Nearby
Winter Storm Watches in Kansas, 2018Every winter storm watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.